This site is intended for health professionals only!

Brain tumour drug Temodal recalled

teaser

Pharmacists and patients have been warned that capsules of the brain cancer drug temozolomide (Temodal) could split open.

The drug is issued in tandem with radiotherapy or on its own to treat brain tumours. Some batches of the drugs have been recalled by manufacturer Hospira after reports of capsules splitting and leaking the powder inside, according to the Medicines and Healthcare Products Regulatory Agency (MHRA).

Patients are being contacted individually, while pharmacists are being asked to return the batches to the manufacturer. Patients will be given details of how to send back the medicine but can also choose to get in touch with hospital pharmacies.

Hospitals normally supply the medicine and not high street pharmacies or GPs.

The MHRA said: “If people have this medicine at home, they shouldn’t open the pack.

“If a capsule is damaged, they should avoid contact of the powder with their skin, eyes and nose and avoid inhaling the powder.

“If they accidentally get some on their skin, they should wash with soap and water or in the case of contact with the eyes or nose wash with water only. If irritation persists they should seek medical advice,” said the MHRA.”People should be able to obtain an alternative prescription and get their medicine replaced.”

The affected batch numbers are L00828 5mg, L00829 20mg, L00831 100mg and L01031 250mg.

Copyright Press Association 2010

MHRA



Most read




Latest Issue

Be in the know
Subscribe to Hospital Pharmacy Europe newsletter and magazine
Share this story: